Alert archive / Alabama / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 2, NWS Birmingham, AL

January 11, 2020Greene County, Pickens County, Sumter County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jan 11, 2020, 10:36 AM CST for Greene County, Pickens County, Sumter County, Alabama. It was in force for 54 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2020, 10:36 AM CST (16:36 UTC)
Expired
Jan 11, 2020, 11:30 AM CST
In force
54 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greene County, AL, Pickens County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 114 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 10:40 AM CSTNON-TSTM WND GST 404 Ene Mcshan, ALTREE DOWN ON POWER LINES IN COALFIRE.
Jan 11, 10:40 AM CSTNON-TSTM WND DMG4 Ene Mcshan, ALCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 4 ENE MCSHAN. TREE DOWN ON POWER LINES IN COALFIRE.
Jan 11, 11:01 AM CSTTSTM WND DMGEmelle, ALCORRECTS PREVIOUS TSTM WND DMG REPORT FROM EMELLE. A FEW TREES WERE BLOWN DOWN NEAR EMELLE.
Jan 11, 11:08 AM CSTTSTM WND DMGSumterville, ALA FEW TREES WERE BLOWN DOWN AROUND SUMTERVILLE.
Jan 11, 11:10 AM CSTTORNADO3 Wnw Carrollton, AL*** 3 FATAL, 7 INJ *** 22 HOMES SUFFERED VARYING DEGREES OF DAMAGE NEAR SETTLEMENT RD. MANY TREES WERE DOWNED. 3 PEOPLE LOST THEIR LIVES IN AT LEAST 2 DIFFERENT HOMES. 7 RELATED INJURIES ALSO OCCURRED ON SETTLEMENT RD.
Jan 11, 11:14 AM CSTTSTM WND DMGGainesville, ALTREES DOWN. REPORTED BY EMA.
Jan 11, 11:15 AM CSTTSTM WND DMG4 Ne York, ALA FEW TREES WERE BLOWN DOWN.
Jan 11, 11:15 AM CSTTSTM WND DMGWard, ALCORRECTS PREVIOUS TSTM WND DMG REPORT FROM WARD. A FEW TREES WERE BLOWN DOWN NEAR WARD.
Jan 11, 11:15 AM CSTTSTM WND DMGYork, ALTREES DOWN ON JAMES STREET.
Jan 11, 11:18 AM CSTTORNADO3 Wnw Carrollton, AL*** 1 INJ *** HOUSE DAMAGED ON SETTLEMENT ROAD.
Jan 11, 11:18 AM CSTTORNADO3 Wnw Carrollton, AL*** 3 FATAL *** CORRECTS PREVIOUS TORNADO REPORT FROM 3 WNW CARROLLTON. *** 3 FATALITIES REPORTED *** HOUSE DAMAGED ON SETTLEMENT ROAD. TDS SIGNATURE.
Jan 11, 11:18 AM CSTTORNADO3 Wnw Carrollton, AL*** 3 FATAL *** SEVERAL HOMES WERE DESTROYED NEAR SETTLEMENT. MANY TREES WERE DOWNED. 3 PEOPLE LOST THEIR LIVES IN AT LEAST 2 DIFFERENT HOMES.
Jan 11, 11:18 AM CSTTORNADO3 Wnw Carrollton, ALCORRECTS PREVIOUS TORNADO REPORT FROM 3 WNW CARROLLTON. HOUSE DAMAGED ON SETTLEMENT ROAD. 3 REPORTED FATALITIES. TDS SIGNATURE.
Jan 11, 11:28 AM CSTTSTM WND DMG2 S Lilita, ALCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 S LILITA. A FEW TREES WERE BLOWN DOWN AROUND BELLAMY.
Jan 11, 11:30 AM CSTTSTM WND DMG1 Ne Forkland, ALWIDESPREAD TREES SNAPPED AND UPROOTED. SOME TREES ON HOME ALONG CR 43.
Jan 11, 11:30 AM CSTTSTM WND DMGForkland, ALWIDESPREAD TREES SNAPPED AND UPROOTED. SOME TREES ON HOME ALONG CR 43.
Jan 11, 11:31 AM CSTTSTM WND DMG1 Nnw Forkland, ALSEVERAL TREES WERE BLOWN DOWN AND SOME HOMES WERE DAMAGE NEAR LLOYD CHAPEL ROAD.
Jan 11, 11:34 AM CSTTSTM WND DMG2 Sse Coatopa, ALA FEW TREES WERE BLOWN DOWN AROUND COATOPA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 11, 7:57 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
587 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

128 
WUUS54 KBMX 111636
SVRBMX
ALC063-107-119-111730-
/O.NEW.KBMX.SV.W.0002.200111T1636Z-200111T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1036 AM CST Sat Jan 11 2020

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Pickens County in west central Alabama...
  Greene County in west central Alabama...
  Sumter County in west central Alabama...

* Until 1130 AM CST.

* At 1035 AM CST, severe thunderstorms were located along a line
  extending from near Macon to near Electric Mills to Middleton,
  moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Demopolis, Livingston, Eutaw, York, Aliceville, Gordo, Reform,
  Carrollton, Pickensville, Cuba, Forkland, Boligee, Union,
  Gainesville, Epes, Ethelsville, Emelle, McMullen, Panola and West
  Greene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 PM CST for southwestern
and west central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3353 8827 3352 8784 3302 8783 3302 8771
      3299 8771 3286 8783 3276 8787 3275 8781
      3271 8783 3265 8779 3266 8775 3263 8781
      3260 8775 3252 8782 3254 8782 3243 8804
      3238 8804 3231 8794 3231 8841
TIME...MOT...LOC 1635Z 245DEG 47KT 3314 8863 3280 8853 3214 8860 

HAIL...<.75IN
WIND...60MPH
 
$$

40/Sizemore
1 follow-up statement
197 
WWUS54 KBMX 111708
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1108 AM CST Sat Jan 11 2020

ALC063-107-119-111730-
/O.CON.KBMX.SV.W.0002.000000T0000Z-200111T1730Z/
Pickens AL-Greene AL-Sumter AL-
1108 AM CST Sat Jan 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR PICKENS...GREENE AND SUMTER COUNTIES...

At 1108 AM CST, severe thunderstorms were located along a line
extending from 6 miles northwest of Carrollton to near West Greene to
7 miles east of Kinterbish, moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Demopolis, Livingston, Eutaw, York, Aliceville, Gordo, Reform,
Carrollton, Pickensville, Cuba, Forkland, Boligee, Union,
Gainesville, Epes, Ethelsville, Emelle, McMullen, Panola and West
Greene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 PM CST for southwestern
and west central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3353 8827 3352 8784 3302 8783 3302 8771
      3299 8771 3286 8783 3276 8787 3275 8781
      3271 8783 3265 8779 3266 8775 3263 8781
      3260 8775 3252 8782 3254 8782 3243 8804
      3238 8804 3231 8794 3231 8841
TIME...MOT...LOC 1708Z 245DEG 47KT 3331 8819 3297 8809 3231 8816 

HAIL...<.75IN
WIND...60MPH
 
$$

40/Sizemore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 9:47 AM CST, 49 minutes earlier.

Area forecast discussion, Jan 11, 9:47 AM CST, 49 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
947 AM CST Sat Jan 11 2020

.UPDATE...
MESOSCALE UPDATE.

&&

.SYNOPSIS...

Aloft, a potent upper level trough extended from the High Plains
south through Northern Texas. The trough is expected to attain a
more negative tilt later today as it swings northeast over the Mid
South region. To our southeast, an expansive deep-layer ridge was
positioned southwest of Bermuda.

Toward the surface, a cold front extended from Southeast Canada
southwest through Michigan and further south through the Central
Ohio River Valley into West Tennessee and through West-Central
Mississippi down to the Gulf Coast.

05

&&

.SHORT TERM...
/Updated at 0940 AM CST Sat Jan 11 2020/

Updated for 15Z Special BMX Sounding and analysis of recent
mesoscale data.

Watch Update...

A second tornado watch is in effect until 4 pm CST for areas
toughly along and west of Interstate 65 along with St. Clair
County but not including Montgomery County at this time. The
existing tornado watch for 5 northwest counties of Marion,
Winston, Lamar, Fayette and Walker remains in effect until 1 pm
CST.

Current Situation...

A line of strong to severe storms now extend from Northwest
Alabama southwest to east of Jackson, MS. General shower activity
was noted on radar across portions of East Mississippi and West
Alabama.

Mesoscale Model Initialization and Verification...

Comparing RAP soundings to observations the T/Td fields appear to
be running about 3 degrees too cold on temperature and around 1
degree too dry for dew points. Adjusting the point forecast
soundings at MEI and CBM are indicating much higher instability
values than depicted by the model, on the order of 30-50% higher
surface-based instability values. This is being exhibited by
recent deep convective development ahead of the line in South-
Central Mississippi west of Meridian.

Environmental Conditions...

KBMX NEXRAD VAD VWP wind profiler data along with our latest 15Z
BMX sounding both indicate a highly sheared environment with 0-1
km Storm relative helicity values from 250-350 m2/s2. Wind shear
remains robust and is more than sufficient to support severe
storms capable of producing high winds and embedded tornadoes in
the line along with in any discrete convection that can develop
ahead of the line.

The convective line is being dynamically forced and will pose the
broadest concern for high winds. Surface-based instability values
are currently the limiting factor for supporting robust
development ahead of the forced line of storms.

Higher instability (Surface-Based Convective Available Potential
Energy, SBCAPE) values around 500 J/kg per mesonanalysis data was
over our far southwest counties and is expected to advance north
and northeast with time through mid morning. As aforementioned,
our analysis of data shows that these model-derived soundings are
running slightly cooler and drier compared to observations and
accounting for these issues results in SBCAPE values closer to the
700-1100 J/kg range. As the low-level instability continues to
increase and further moistening aloft in the mid levels should
help to further steepen lapse rates and reduce the weak capping in
place over the area.

So far the stronger isolated cells that have formed ahead of the
line have been observed interacting with and being absorbed into
the line and then posing a tornado threat. We will be watching the
behavior of new deep convection west of Meridian very closely to
see how it interacts with the line of storms.

Special Soundings...

We have completed the 12Z sounding and the 15Z sounding will be
fully completed soon. We hope to launch an 18Z sounding if
conditions permit locally.

05

Previous short-term discussion:
/Updated at 0244 AM CST Sat Jan 11 2020/
Today through Sunday.

Consensus of latest guidance clearly indicates that previous
forecasts are on track with little changes needed other than minor
timing changes. Confidence continues to increase that an intense
QLCS producing widespread damaging winds with isolated gusts to 70
mph possible and embedded quickly developing tornadoes with a
couple strong tornadoes possible. Extensive pre-frontal severe
QLCS has developed as expected, extending from Illinois to the
Texas Coastal Waters with confirmed reports of damaging winds,
 a recent TDS east of Shreveport, and a measured 70 mph wind gust
near Beaumont TX. This QLCS will continue to maintain itself
and/or intensify as it encounters a large area of 1500 J/kg of
SBCAPE over Louisiana and Mississippi and the upper trough becomes
more neutrally tilted. This potent shortwave trough will lift
northeastward to the Mid-South by this evening, taking on a
neutral tilt at mid-levels and a negative tilt at upper-levels.
It will be accompanied by a 120kt mid-level speed max behind the
QLCS, with 80-85kts of mid-level flow in closer proximity to the
line, and a 70kt southerly 850mb LLJ. A current broad area of low
pressure will consolidate into a 1000mb deepening surface low, and
the pre-frontal QLCS will continue to race eastward across
Alabama during the day today.

Current light isentropic rain showers are not expected to have
much of an impact on destabilization and high-res guidance is on
board with temperatures rising into the low 70s today with some
mid 70s south. This makes sense given strong southerly flow/warm
advection, and temperatures are already 65-71 degrees as of 2 AM.
These temperatures and mid 60s dew points will result in CAPE
values of 500-1000 J/kg north of I-20 and 1000-1700 J/kg along and
south of I-20. Backed surface winds and the strong LLJ will
result in very strong 0-1 km SRH values of 400-600 m2/s2, with 65
kts of 0-6 km bulk shear oriented parallel to the QLCS, favoring
a continued predominately linear convective mode. The HRRR does
try to show the line breaking up into supercells which does not
appear likely at this time given the shear vector orientation,
though some high res guidance does try to veer shear vectors a bit
by afternoon so some embedded supercells are certainly possible
especially the further south you go. CAMs do still indicate some
pre-line convection developing across our south-central and
southeast counties later this afternoon, which could pose a
supercell tornado threat, but still indicate the line will be the
main show. The strong 0-1km SRH will be very favorable for QLCS
tornadoes (where the line can take on more of a negative tilt and
become orthogonal to the 0-3km shear vector) and tornadoes with
embedded supercells in the line, both of which could be strong.
Damaging winds are also likely with downward momentum transfer and
some pockets of DCAPE, especially in portions of the line that
can orient more perpendicular to the strong LLJ where local wind
gusts of 70 mph will be possible.

Regarding timing, did bump the start time up to 9 AM mainly for
the far northwest counties based on the current line orientation
and radar extrapolation, but most areas will see the threat hold
off until after 11 AM. Also changed the end time to 7 PM as the
line should be in Georgia at that time. Some argument could be
made for upgrading the risk to moderate, but don't want to get too
caught up in risk levels as everyone should take this seriously
regardless. Severe thunderstorm warnings should also be treated
seriously given the strong wind potential and potential for
tornadoes to spin up with little lead time, and especially mobile
home residents and those with many trees near their home should
consider moving to a safe place even for severe thunderstorm
warnings. Brief heavy downpours along the line may cause minor
flooding of poor drainage areas, but short duration of heavy rain
at any one location should prevent much of a flooding threat. Have
already seen a couple 35 mph gradient wind gusts in our area,
with several sites recording 35-45 mph gusts across Mississippi
and Louisiana so the wind advisory remains on track.

Dry and cooler (but still above normal) conditions should move in
behind the front tonight. The front will stall from south Georgia
to the central Gulf on Sunday as it becomes parallel to the
southwest flow aloft and encounters a stout subtropical ridge.
Another negative tilt short wave will lift from the Central Plains
to the Midwest, with the only local impact being that it will
cause the front to begin to lift northwestward as a warm front.
The 925-850mb warm front will lift northwestward ahead of the
surface warm front, and associated over-running isentropic lift
will result in the potential for a few showers and perhaps an
isolated thunderstorm in the southeast by Sunday afternoon, though
better rain chances hold off until Sunday night.

32/Davis

.LONG TERM...
/Updated at 0244 AM CST Sat Jan 11 2020/

Sunday through Friday.

The frontal boundary will stall just to our south by Sunday morning
and then begin to lift back to the north by the afternoon. This
boundary will remain draped across the region through Wednesday as
there really is not a big push to get it out. Will need to keep an
eye on rainfall totals through the period as we could definitely see
rises in our river basins. Finally a cold front and short wave
trough will move through Wednesday night and get the system to
finally exit stage right.

This pattern really looks more like a late spring one, with enough
instability for thunderstorm development especially during the
afternoon hours, somewhat enhanced deep layer shear but weaker low-
level shear, and enhanced mid-level lapse rates but a lack of a
synoptic focus. So there will be some potential for stronger storms
with gusty winds/hail and possibly marginal severe threats, though
confidence this far out is low. Two possible periods to watch would
be late Monday afternoon/Monday night, and then ahead of a frontal
passage Wednesday when shear increases. Some locally heavy rainfall
would be possible as well. There still some uncertainties with the
models so will continue to mention some small rain chances through
Friday. Another strong storm system will work into the region next
Saturday and will need to monitor for any potential severe weather
with it.

16

&&

.AVIATION...
12Z TAF Discussion.

A severe squall line currently located over Mississippi will
impact the terminals later today. Ahead of the line, MVFR cigs are
occurring with winds gusting to 30-40 kts at times with low-level
wind shear also present due to a strong low level jet. This line
may reach TCL as early as 11AM and will impact the rest of the
terminals through 7 PM, bringing temporary low visibilities,
damaging winds, and the potential for tornadoes. Subsidence and a
dry slot should allow cigs to rise to VFR behind the line, but
wraparound moisture will bring in additional low clouds tonight.

32/Davis

&&

.FIRE WEATHER...

A strong storm system will impact the area through this evening
with widespread rainfall expected. Look for strong winds on
Saturday as well with gusts up to 40 mph. Dry conditions return
overnight, but rain chances return in the southeast Sunday
afternoon with high rain chances through at least mid-week. There
are no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     73  44  65  46  67 / 100  40  10  40  60
Anniston    74  46  69  50  69 / 100  40  10  50  70
Birmingham  72  44  67  49  67 / 100  20  10  40  60
Tuscaloosa  75  44  67  47  67 / 100  10  10  40  60
Calera      72  45  66  49  67 / 100  20  10  50  70
Auburn      71  48  68  57  70 / 100  60  30  70  70
Montgomery  76  47  70  57  72 / 100  40  20  70  70
Troy        76  50  72  59  73 / 100  50  40  70  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 9 PM CST this evening for the following
counties: Autauga...Barbour...Bibb...Blount...Bullock...
Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne...
Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale...
Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion...
Montgomery...Perry...Pickens...Pike...Randolph...Russell...
Shelby...St. Clair...Sumter...Talladega...Tallapoosa...
Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Jan 11, 4:43 AM CST, 5 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
443 AM CST Sat Jan 11 2020

ALZ011>015-017>050-121345-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
443 AM CST Sat Jan 11 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Severe storms are likely for all of Central Alabama today between 7
AM in the northwest and 7 PM in the southeast. Threats include
damaging winds up to 70 mph and tornadoes, some of which could be
strong.

Strong winds are also occurring ahead of the line of storms, with
sustained winds of 15 to 25 mph gusting to 30 to 45 mph. Higher
gusts will be possible at higher elevations.

Rainfall of 1 to 2 inches, with locally higher amounts, will occur
today. This may aggravate river levels or cause some localized
flooding where the heaviest rates occur.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rainfall will cause rises on the Tombigbee River, with levels rising
above flood stage at the Bevill Lock and Dam Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will likely
be needed today.

In the hours before

Local storm report, Jan 11, 9:50 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
950 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     NON-TSTM WND GST 1 WSW CHESNUT BAY RESOR 34.20N 85.72W
01/11/2020  E35 MPH          CHEROKEE           AL   EMERGENCY MNGR

            TREE ACROSS ROAD.

&&
Local storm report, Jan 11, 9:53 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     NON-TSTM WND GST 3 N PARTRIDGE CROSSROAD 33.80N 86.93W
01/11/2020  E35 MPH          JEFFERSON          AL   TRAINED SPOTTER

            TREE ACROSS MAYFIELD ROAD.

&&
Local storm report, Jan 11, 10:09 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1009 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     NON-TSTM WND GST 2 NNW BLOOMING GROVE    33.82N 87.99W
01/11/2020  E35 MPH          LAMAR              AL   BROADCAST MEDIA

            TREE DOWN ON CR 49.

&&
Local storm report, Jan 11, 10:13 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1013 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     NON-TSTM WND GST 2 SE CHOCCOLOCCO        33.64N 85.67W
01/11/2020  E35 MPH          CALHOUN            AL   PUBLIC

            A COUPLE OF TREES DOWN ON HOLLIS CROSSROADS
            AREA ON AL 281, FRUITHURST AREA AROUND HWY
            78.

&&
Local storm report, Jan 11, 10:26 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND GST 4 SSW HONDA OF ALABAMA  33.56N 86.17W
01/11/2020  E40 MPH          TALLADEGA          AL   EMERGENCY MNGR

            TREE DOWN ON BAMA DRIVE.

&&
Local storm report, Jan 11, 10:29 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1029 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND GST 2 SSE GANTTS QUARRY     33.12N 86.29W
01/11/2020  E40 MPH          TALLADEGA          AL   EMERGENCY MNGR

            TREE ON CARPORT.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:50 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter8 days
Jan 11, 7:39 AM CSTSevere Thunderstorm WarningBMXLamar, Marion66 min
Jan 11, 9:40 AM CSTSpecial Weather StatementBMXMarion65 min
Jan 11, 10:07 AM CSTAreal Flood AdvisoryBMXMarion3 hr
Jan 11, 10:47 AM CSTSpecial Weather StatementBMXFayette, Lamar, Marion43 min
Jan 11, 11:00 AM CSTTornado WarningBMXGreene, Sumter30 min
Jan 11, 11:01 AM CSTTornado WarningBMXPickens42 min
Jan 11, 11:27 AM CSTSevere Thunderstorm WarningBMXFayette, Greene, Hale, Lamar, Marengo, Pickens and 2 more63 min
Jan 11, 11:33 AM CSTTornado WarningBMXGreene, Pickens, Tuscaloosa27 min
Jan 11, 11:50 AM CSTTornado WarningBMXFayette16 min
Jan 11, 12:01 PM CSTSevere Thunderstorm WarningBMXBibb, Fayette, Jefferson, Shelby, Tuscaloosa, Walker59 min
Jan 11, 12:04 PM CSTSpecial Weather StatementBMXWinston56 min
Jan 11, 12:08 PM CSTTornado WarningBMXJefferson, Tuscaloosa24 min
Jan 11, 12:09 PM CSTSevere Thunderstorm WarningBMXBibb, Perry66 min
Jan 11, 12:24 PM CSTSevere Thunderstorm WarningBMXWinston36 min
Jan 11, 12:35 PM CSTAreal Flood AdvisoryBMXBibb, Fayette, Greene, Hale, Jefferson, Marion and 4 more115 min
Jan 11, 12:38 PM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair67 min
Jan 11, 12:38 PM CSTTornado WarningBMXJefferson18 min
Jan 11, 12:47 PM CSTSevere Thunderstorm WarningBMXDallas, Marengo58 min
Jan 11, 12:52 PM CSTSevere Thunderstorm WarningBMXChilton, Jefferson, St. Clair, Shelby68 min
Jan 11, 1:09 PM CSTSevere Thunderstorm WarningBMXEtowah81 min
Jan 11, 1:19 PM CSTAreal Flood AdvisoryBMXBibb, Blount, Chilton, Etowah, Jefferson, St. Clair and 1 more116 min
Jan 11, 1:27 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Lowndes65 min
Jan 11, 1:29 PM CSTAreal Flood AdvisoryBMXAutauga, Calhoun, Cleburne, Coosa, Elmore, Etowah and 3 more2 hr
Jan 11, 1:40 PM CSTSevere Thunderstorm WarningBMXCalhoun, Coosa, Talladega80 min
Jan 11, 1:41 PM CSTSevere Thunderstorm WarningBMXCherokee79 min
Jan 11, 1:47 PM CSTSevere Thunderstorm WarningBMXSt. Clair28 min
Jan 11, 1:50 PM CSTSevere Thunderstorm WarningBMXDallas12 min
Jan 11, 2:00 PM CSTAreal Flood AdvisoryBMXCherokee2 hr
Jan 11, 2:02 PM CSTSevere Thunderstorm WarningBMXSt. Clair, Shelby14 min
Jan 11, 2:09 PM CSTSevere Thunderstorm WarningBMXElmore, Montgomery62 min
Jan 11, 2:11 PM CSTSevere Thunderstorm WarningBMXClay61 min
Jan 11, 2:18 PM CSTAreal Flood AdvisoryBMXClay, Cleburne, Tallapoosa117 min
Jan 11, 2:21 PM CSTAreal Flood AdvisoryBMXMontgomery114 min
Jan 11, 2:23 PM CSTSevere Thunderstorm WarningBMXCleburne63 min
Jan 11, 2:27 PM CSTSevere Thunderstorm WarningBMXTallapoosa66 min
Jan 11, 2:40 PM CSTSevere Thunderstorm WarningBMXBullock, Macon, Pike80 min
Jan 11, 2:44 PM CSTAreal Flood AdvisoryBMXRandolph2 hr
Jan 11, 2:48 PM CSTSevere Thunderstorm WarningBMXRandolph72 min
Jan 11, 2:53 PM CSTAreal Flood AdvisoryBMXBullock, Macon, Pike2 hr
Jan 11, 3:07 PM CSTAreal Flood AdvisoryBMXChambers, Lee113 min
Jan 11, 3:07 PM CSTSevere Thunderstorm WarningBMXChambers, Lee, Russell73 min
Jan 11, 3:27 PM CSTAreal Flood AdvisoryBMXBarbour, Russell2 hr
Jan 11, 3:27 PM CSTTornado WarningBMXChambers, Tallapoosa18 min
Jan 11, 3:42 PM CSTSevere Thunderstorm WarningBMXBarbour, Russell78 min
Jan 11, 4:37 PM CSTTornado WarningBMXBarbour23 min
Jan 11, 5:24 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter8 days
Jan 11, 5:24 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter10 days

Nearby

Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.